Should i go up on my dosage?
8 Jan 2012
Sweetheart, you need to tell your Doctor about this. No one can get through what your going through without the correct meds. I would give him a call right away and make the quickest appointment that I could. Your miserable. I'm so sad for you. Please let us know if you need more help. Everyone on this site are wonderful and they aim to please. I'm here witcha. God bless you, dawniebablie26 and may he give you what you need. Anna Amen.
22 Jan 2010
I was on prozac once a long time ago,but i stopped taking it due to the fact it didnt help with my ocd nor my panic attack. everyone is different,some it helps and some it doesnt. I suffer severe ocd and panic disorder,alway anxious,plus depression,anyway,when i was put on xanax(after we tried alot of the other lower meds)my anxiety/panic was gone,just gone,i couldnt believe it,however it's something i will always have to take,we've tried going off and i was back on. they gave me luvox for ocd,and right now im on zoloft,and i cant tell you much about that because i just started it,however,xanax will take your anxiety away and you dont obsess as much either.
talk to your doctor about other meds,things you learn here,write it all down,look it all up and take it with you,thats what i did last week,after being here and asking my questions,learning,other's experiences,and looking some of the meds up that were mentioned,i had a few that i wanted to try,so i took the sheet to the doctors and we went through them together and picked what we thought would work,and also what i felt comfortable taking. good luck to you,as i know how you feel and its not any fun,and can really be debilitating. hang in there,and keep working with your doctor:),T
17 Aug 2009
How long have you been taking Prozac? It usually takes 1-4 weeks for patients to start noticing any improvement. If you have been taking it longer than 4 weeks and your conditions seem to have worsened, then I'd definitely talk with your doctor and see about adjusting the med or see if he wants to try you on something else. Hope this helps.
21 Aug 2009
Prozac will help with the OCD and Depression, etc. 40 mg. is a low dose. But they always start low with that to watch for side effects. At your next visit your Dr Im sure will up your dose. I started out on a low dose and I'm now on 300mg. But it may be that you need to try a different med. In the begining of any of these drugs I think it's a lot of trial and error. But I would also think that you should be on something like Klonopin or Valium or Xanax, that's what the typical treatment usually is for anxiety so you can relax and calm down when you have the anxiety coming on. But I would assume that because it will relax you It might help with the OCD.
28 Feb 2011
have you had thoural blood work including hormone and adreinal functions tested?? if not i'd start there. adreinal fatuige syndrom masks in so many ways and can bring out some strange pyschological responses.
since starting hormone treatment for AFS eight months ago, i've went off all my prozac, tegartol, and all psycotropic drugs. but i do now take 8 diferent OTC suppliments and minerals as well as DHEA.
but that solved my mental problems unless extreem stress when antianxiety meds are still needed.
2 Sep 2009
behavioral and exposure therapy helps alot. my therapist is doin the EMDR theapy with me. it sucks at first, cause it makes ya 'relive' the crap that brought my life to the sucky place its at now, but gettin over that part and into the next stages. meditation helps alot. distraction too , when ya find yourself goin to that 'crappy' place, you must distract immediately, thats is REALLY helpful to me, although, sometimes its good just to let it all out... anxiety is horrible, especially when it comes on for no apparent reason... i know, belive me ! chewing gum also helps me, cause ya gotta actually move your muscles and that sends good chemicals to your brain ( dont ask me which ones though, i cant remember )lol... hope this helps :)
4 Jul 2010
hi, your dose is kind of high or normal right now. The prozac can actually make things WORSE. I had to go off of mine. ANd you feel yourself getting worse very quickly on the prozac. reduce..wean off of it and stop taking it. Oh ask about Effexer, thats what I'm gonna do. I don't know how long you are taking it. My depression got worse after 2 2 1/2 wks only being on it. Call your doctor too. If they don't want to listen , listen to yourself.
5 Jan 2012
You should most definitely go up on your dosage. I'm not sure your age, however I'm in my mid twenties... depression is known to strike bad at ths time... I would without a doubt get on at least 100 mg of zoloft daily. I was depressed and this helped me immensely. People get so crazy about these types of meds being too strong... you will feel great, long term this will help with your anxiety and just be honest with your doctor. They're human too... tell them its not working and to up your dosage. Anyone who disagrees is confused because these meds aren't as crazy as the stigma they carry around. And, most people just lie about being on them ;) Feel no shame needing more!! Life is hard, and our brains and thoughts can be even harder on us. I'm with you, but you need to increase your dose.
Personally, I did this, and I quit when I felt better... because I was motived to change my life while on zoloft(bc I felt good), and as a result it worked great for me.
I'm sure you're aware of the small percentage of suicidal side effects, but if you're no stranger to these I say up your dose substantially asap. Hope this helps, and good luck, its always shining after the storm.
16 Oct 2012
don't know how prozac works.. but i do know that i take xanax for PTSD, but after 31 years of this crap, i also developed OCD. When OCD stikes me, no xanax or effexor can help.. my doc. gave me seraquil for it, but I have stopped taking it because I am too picky about my weight and this makes you gain weight. But if you don't mind that, seraquil does wonders !!
5 Sep 2009
I have read the responses and see you got some good questions and information. I would add, it is very important to communicate with your doctor about how you are feeling, and of any changes since being prescribed prozac. Has your anxiety and/or OCD increased? Do you have depression with anxiety? Do you know the cause of the anxiety and OCD? Something you can do is keep a journal of how you feel during the day and what triggers your feelings. Once you recognize your triggers, it will help you get control over your life. I know that it is frustrating to try to explain to someone else what it is you are feeling. I suffer from chronic pain, and I struggle with explaining to a doctor or anyone just how excruciating my pain is. A good medical professional would have discussed with you the issues raised in this chatroom before even prescribing the medication. Along with medication, therapy is vital for recovery. Too often, people are just prescribed pills without proper tests or evaluations and not given additional resources to improve quality of life. If your doctor isn't listening to you, then address your issues with your therapist. Remember, you are the consumer and you're paying for a service. If you're not satisfied with the service, then maybe you need to look for another doctor. And if you are experiencing severe side effects, you may need to seek emergency medical care. There are great support networks throughout the country to help advocate for patient's rights, such as NAMI. Some states have warm lines that provide free phone counseling and support. Your therapist should know about resources in your area that you can access.
Good Luck, and Best Wishes.
22 Jul 2011
Prozac was a fantastic drug me it. It gave me 5 years if utter happiness. I had some anxiety at first also but it went away. Did you start of on 20mgs? If so, maybe it was raised to quickly to 40. You might benefit from going back down to 20mg for a while. It is a great drug and I hope you don't completely give up on it.
12 Aug 2013
hey guys, I took Prozac a year ago and decided to stop taking it, I wanted to be able to control my emotions on my own. Wow what a mistake, at first I was ok. I struggled for a few weeks and got better. The last 5 months has been a nightmare for me, all I do is cry. I feel lost like, I don't exist. My marriage has taking a beating due to I'm never happy, I'm walking in my own world. I decided today to start back on my Prozac, if their is anything you can suggest, please let me know. It may take a few days for me to get it because I work swing shift and don't have time for the computer. Thanks to anyone who can help and bless all of you who are struggling in life, my thoughts and prayers are with you. Rebelkind
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... try for depression will almost always conflict with the Luvox because its a SSRI. I am just scared to come off Luvox because it saved me when I ...
2 answers • 26 May 2011
I have since changed the TIME of day I take my SSRI from morning to night didn't work- i fell asleep at 11 am, woke because i HAD to at 2 pm. ...
5 answers • 19 Feb 2012
I've had panic disorder (along with depression, OCD, PTSD, major anxiety... ) since childhood. I'm on an anti-depressant now. I've ...
13 answers • 18 Apr 2012
I have PSTD, OCD, social anxiety, panic disorder and depression and I'm scared it will mess me up.
3 answers • 10 Jan 2014
I have tried many many meds with no relief in extreme anxiety depression extreme fears anhedonia and medical related PTSD doc wants to try prozac ...
4 answers • 13 Jan 2014